| Catalog Number |
257002200 |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported on (b)(6) 2024 that the hospital staff dropped the bipolar retaining clip.The summit reamers have become dull.This did not delay surgery.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that the hospital staff dropped the bipolar retaining clip on the floor and threw it in the trash.Also, the summit reamers have become dull.This did not delay surgery.No other information is available.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the device found blunting/rounding of cutting edges.It is not unreasonable that the condition identified in visual analysis would contribute to a dull condition.Therefore we are able to confirm dullness with damage observed, as this kind of evidence indicates repeated use of the device.The lifecycle requirements of the device are event related and depend on the use in clinical practice, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of summit s4/5 tapered reamer would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.